Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2015, 5:15 PM EDT for Carroll County, Gallatin County, Owen County, Kentucky; Switzerland County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 30, 2015, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
252
WGUS51 KILN 302115
FFWILN
INC155-KYC041-077-187-010015-
/O.NEW.KILN.FF.W.0009.150630T2115Z-150701T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
NORTHWESTERN OWEN COUNTY IN NORTHERN KENTUCKY...
SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL 815 PM EDT.
* AT 510 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER TWO
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...CARROLLTON
AND KENTUCKY SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8526 3873 8524 3870 8521 3873 8520
3874 8506 3876 8503 3875 8501 3876 8478
3859 8477 3858 8508 3859 8509 3858 8521
3863 8523 3874 8533
$$
CONIGLIOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 30, 5:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 515 PM EDT TUE JUN 30 2015 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL DROP INTO THE REGION TONIGHT THEN A SURFACE HIGH PRESSURE SYSTEM WILL SETTLE OVER THE REGION FOR WEDNESDAY. A LOW PRESSURE CENTER WILL SWING EAST THROUGH KENTUCKY ON THURSDAY AND THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LINE OF CONVECTION IS ARCING FROM EXTREME SE INDIANA ACROSS NRN KENTUCKY AND ACROSS TO SOUTH CENTRAL OHIO. THIS CONVECTION IS EXPECTED TO CONTINUE TO SLOWLY DRIFT SOUTHWARD. MEANWHILE ADDITIONAL CONVECTION CONTINUES DEVELOP BACK A LITTLE FARTHER WEST IN SRN INDIANA. 18Z HRRR HAD THE CONVECTION CONTINUING TO BUBBLE UP FOR THE NEXT SEVERAL HOURS AND POSSIBLY DRIFTING INTO THE FA. IN ADDITION SOME ISOLATED CONVECTION WILL MOVE IN FROM NW INDIANA INTO THE WEST CENTRAL COUNTIES. OVERALL...CONVECTION WILL DIE DOWN BY MIDNIGHT. AS WEAK HIGH PRESSURE TRIES TO BUILD IN. LOWS WILL DROP DOWN INTO THE UPPER 50S IN THE NW...AND THE LOWER 60S ELSEWHERE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE OVER THE SRN GREAT LAKES WILL KEEP THE NORTH DRY ON WEDNESDAY. THE STALLED...WEAK FRONTAL BOUNDARY WILL ACT TO HELP SOME ISOLATED CONVECTION TO DEVELOP ACROSS KENTUCKY. BY WEDNESDAY NIGHT A LOW PRESSURE WILL BE DEVELOPING IN THE MISSISSIPPI VALLEY. IT WILL SWING INTO THE OHIO VALLEY THURSDAY. AHEAD OF IT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND WILL AFFECT KENTUCKY INTO SOUTHERN OHIO. KEPT HIGH CHANCE POPS ACROSS NRN KY INTO SRN OHIO AS THE SYSTEM SLIPS BY. TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS MAINLY IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER TROUGH RESIDING OVER EASTERN CONUS WILL KEEP UNSETTLED WEATHER PATTERN OVER THE REGION. LACK OF STRONG FORCING SHOULD RESULT IN SCATTERED TO ISOLATED CONVECTION UNTIL A COLD FRONT BRINGS A BETTER CHANCE FOR THUNDERSTORMS ON TUESDAY. MAIN CONCERN FRIDAY AND SATURDAY WILL BE SCATTERED THUNDERSTORMS THAT MAY DEVELOP MAINLY IN SOUTHERN LOCATIONS IN THE VICINITY OF A STALLED BOUNDARY. A BETTER CHANCE FOR THUNDERSTORMS IS FORECAST FOR SUNDAY WHEN A RATHER LARGE SURGE OF MOISTURE IS SHOWN TO ARRIVE ON A SOUTHERLY LOW LEVEL FLOW. EXPECT A RELATIVE LULL IN CONVECTION MONDAY WHEN MODELS INDICATE WEAK HIGH PRESSURE. COLD FRONT COULD BRING ANOTHER ROUND OF THUNDERSTORMS TO MOST LOCATIONS ON TUESDAY. WITH LOWER THAN AVERAGE 500 MB HEIGHTS AND THE PRESENCE OF CLOUDS AND PRECIP COUPLED WITH A LACK OF STRONG WARM ADVECTION...EXPECT TEMPERATURES TO BE A BIT BELOW NORMAL. HIGHS ARE FORECAST TO BE AROUND 80 EACH DAY...COMPARED TO NORMAL HIGHS IN THE MID 80S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... CONVECTION IS FIRING ALONG AND AHEAD OF THE UPPER TROUGH AND IS EXPECTED TO DECREASE WITH THE END OF DAYTIME HEATING. BKN VFR TO OCCASIONALLY MVFR CLOUDS WILL SCATTER OUT THIS EVENING WITH FOG DEVELOPING TOWARDS DAYBREAK ALONG WITH SOME LIFR CIGS AT KCVG/KLUK AND POSSIBLY KILN. SKIES SHOULD LIFT AND SCATTER TOMORROW MORNING IN A LESS FAVORABLE AIRMASS FOR THUNDERSTORM DEVELOPMENT. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS/SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...CONIGLIO AVIATION...FRANKS
Hazardous weather outlook, Jun 30, 8:01 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 801 AM EDT TUE JUN 30 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 801 AM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 4:44 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG MORNING VIEW 38.83N 84.46W
06/30/2015 CAMPBELL KY LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS MORNING VIEW AREA.
&&
KCLocal storm report, Jun 30, 4:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SUMMERSIDE 39.12N 84.29W
06/30/2015 CLERMONT OH PUBLIC
SEVERAL TREE LIMBS DOWN... APPROXIMATELY 1.25 INCHES IN
DIAMETER.
&&
KCLocal storm report, Jun 30, 4:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG NEVILLE 38.81N 84.21W
06/30/2015 CLERMONT OH FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN NEVILLE. TIME ESTIMATED FROM RADAR.
&&
BPPSpecial weather statement, Jun 30, 4:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT TUE JUN 30 2015
KYZ095>097-302130-
PENDLETON KY-BRACKEN KY-GRANT KY-
458 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRANT...SOUTHWESTERN
BRACKEN AND SOUTHERN PENDLETON COUNTIES THROUGH 530 PM EDT...
AT 456 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSTOWN LAKE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FALMOUTH.
ALSO...KNOXVILLE...CAMP NORTHWARD...GOFORTH...MARCUS...GENE SNYDER
AIRPORT...MORGAN...BROWNING CORNER...MCKINNEYSBURG...NEAVE AND
MILFORD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3863 8469 3877 8458 3866 8412 3855 8417
3855 8421 3856 8422 3858 8421 3856 8438
3856 8441 3853 8443 3853 8446Special weather statement, Jun 30, 5:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT TUE JUN 30 2015
OHZ034-035-302145-
AUGLAIZE OH-MERCER OH-
503 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR TAMA...
MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA AND ST. MARYS.
ALSO...TAMA...MENDON...NEPTUNE...BULKHEAD...KOSSUTH AND MONTEZUMA ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4065 8430 4043 8445 4060 8479 4074 8470
4073 8460Local storm report, Jun 30, 5:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG NNE NEW MARION 39.01N 85.36W
06/30/2015 RIPLEY IN EMERGENCY MNGR
MULTIPLE LARGE TREE BRANCHES DOWN NEAR THE NEW MARION
VOLUNTEER FIRE DEPT.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:11 PM EDT | Special Weather Statement | ILN | Bracken | 34 min |
| Jun 29, 8:41 PM EDT | Special Weather Statement | ILN | Mason | 34 min |
| Jun 29, 9:01 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jun 29, 9:11 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 34 min |
| Jun 29, 9:46 PM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| Jun 30, 1:40 PM EDT | Areal Flood Advisory | ILN | Boone | 3 hr |
| Jun 30, 1:44 PM EDT | Special Weather Statement | ILN | Boone | 46 min |
| Jun 30, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 35 min |
| Jun 30, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 37 min |
| Jun 30, 2:10 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 3 hr |
| Jun 30, 2:43 PM EDT | Special Weather Statement | ILN | Kenton | 32 min |
| Jun 30, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Kenton, Pendleton | 40 min |
| Jun 30, 3:08 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 3 hr |
| Jun 30, 3:13 PM EDT | Areal Flood Advisory | ILN | Bracken, Campbell | 3 hr |
| Jun 30, 3:42 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant | 33 min |
| Jun 30, 3:45 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Jun 30, 4:06 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason | 3 hr |
| Jun 30, 4:17 PM EDT | Special Weather Statement | ILN | Grant | 28 min |
| Jun 30, 4:27 PM EDT | Special Weather Statement | ILN | Gallatin | 33 min |
| Jun 30, 4:37 PM EDT | Flash Flood Warning | ILN | Gallatin | 3 hr |
| Jun 30, 4:40 PM EDT | Special Weather Statement | ILN | Carroll | 35 min |
| Jun 30, 4:58 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 32 min |
| Jun 30, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Grant, Owen | 42 min |
| Jun 30, 5:34 PM EDT | Special Weather Statement | ILN | Grant | 26 min |
| Jun 30, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 22 min |
| Jun 30, 6:13 PM EDT | Areal Flood Advisory | ILN | Grant, Owen, Pendleton | 3 hr |
| Jun 30, 6:35 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 25 min |
| Jun 30, 6:52 PM EDT | Special Weather Statement | ILN | Lewis | 23 min |
| Jun 30, 7:18 PM EDT | Special Weather Statement | ILN | Gallatin | 27 min |
| Jun 30, 12:50 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 25 min |
| Jun 30, 12:53 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 35 min |
| Jun 30, 1:15 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 30 min |
| Jun 30, 3:18 PM EDT | Special Weather Statement | ILN | Ohio, Ripley | 27 min |
| Jun 30, 6:14 PM EDT | Special Weather Statement | ILN | Ripley | 31 min |
| Jun 30, 6:19 PM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Jun 30, 6:48 PM EDT | Special Weather Statement | ILN | Ohio | 27 min |
| Jun 30, 7:17 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.